MAUDE Adverse Event Report: ORTHOFIX MEDICAL INC CETRA; ANTERIOR CERVICAL PLATE

ORTHOFIX MEDICAL INC CETRA; ANTERIOR CERVICAL PLATE
Catalog Number 19-0354
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information provided states that the locking mechanism on an implanted cetra 3-level cervical plate failed at level c6.The patient underwent a revision surgery where a corpectomy was required.
 
Event or Problem Description
Product was returned for investigation.
 
Additional Manufacturer Narrative
The cetra plate (pn:(b)(4) ln: e11) was returned for investigation.The locking tab sheared off the plate.The locking tab likely failed because of ductile overload and ductile shear overload on the screw.Material deformation was present on the contact edge of the locking tab.The locking tab could have been subjected to overload by leaving the screws proud causing the locking tab to stress at fillet which is weaker cross section of the design.A review of the product dhr showed that all inspections met design specifications.A review of agile ncmr databases did not reveal any non-conformances related to this investigation.

Brand Name
CETRA
Common Device Name
ANTERIOR CERVICAL PLATE
Manufacturer (Section D)
ORTHOFIX MEDICAL INC
3451 plano parkway
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX MEDICAL INC
3451 plano parkway
lewisville TX 75056
Manufacturer Contact
ehab esmail
3451 plano parkway
lewisville, TX 75056
2149372015
MDR Report Key15513276
Report Number2183449-2022-00005
Device Sequence Number14747899
Product Code KWQ
UDI-Device Identifier18257200120536
UDI-Public18257200120536
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K162638
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number19-0354
Device Lot NumberE11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale